Indiana, 2011Flooding in Indiana, November 27 to 30, 2011
November 27 to 30, 2011 · NWS PAH · 4 events in 4 counties and zones
Several storm systems brought very heavy rainfall to the region during the second half of the month. Paducah, KY recorded exactly 10 inches for the month of November, which was the third highest total on record for November.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several storm systems brought very heavy rainfall to the region during the second half of the month. Paducah, KY recorded exactly 10 inches for the month of November, which was the third highest total on record for November. The monthly total at Evansville, IN was 8.32 inches, making it the fourth wettest November. The Ohio and White Rivers went above flood stage by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 27, 5:00 AM CST, 6 hours earlier.
Area forecast discussion, Nov 27, 5:00 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST SUN NOV 27 2011
.UPDATE...
FOR AVIATION SECTION.
&&
.DISCUSSION...
MAIN CONCERNS ARE POPS/QPF/PRECIPITATION TYPE THROUGH TUESDAY NIGHT.
ALL 00Z GUIDANCE CONTINUES TO PUSH THE COLD FRONT EAST OF THE AREA
EARLY THIS MORNING...BUT HANG THE BAND OF RAIN UP OVER THE EASTERN
HALF OF OUR AREA THROUGH THE DAY. THE DEEPER MOISTURE FINALLY PUSHES
OUT OF THE REGION TONIGHT...BUT THE LOW-LEVELS WILL CONTINUE TO BE
SATURATED. THUS A LIGHT RAIN OR DRIZZLE IS LIKELY TO CONTINUE AT
LEAST PERIODICALLY OVER OUR EAST TONIGHT.
HOW FAR WEST THE LIGHT...SHALLOW PRECIPITATION WILL HANG ON THIS
AFTERNOON AND TONIGHT IS THE BIG QUESTION. THE MODEL SOUNDINGS ARE
LOOKING LESS LIKELY FOR A CHANGE OVER TO SNOW IN OUR WEST TONIGHT
AND MONDAY MORNING BECAUSE THE SATURATED LAYER WILL LIKELY NOT BE
DEEP ENOUGH FOR SNOW TO DEVELOP...LEAVING JUST A LIGHT COLD RAIN IF
ANYTHING. DID LEAVE A MENTION OF RAIN OR SNOW TONIGHT AND MONDAY
MORNING IMMEDIATELY ALONG OUR BORDER WITH LSX AND SGF...BUT ONLY
HAVE LOW CHANCE POPS.
THE 00Z MODELS CONTINUE TO DEVELOP THE UPPER LOW TO OUR SOUTH
TONIGHT...AND SPREAD THE DEFORMATION ZONE PRECIPITATION BACK
WESTWARD ACROSS THE REGION THROUGH THE DAY MONDAY. THE CONSENSUS IS
THAT OUR ENTIRE AREA WILL GET WET MONDAY NIGHT AS THE UPPER LOW
BEGINS TO LIFT NORTHEAST. WARMER LOW-LEVEL AIR WILL SPREAD BACK WEST
WITH THE PRECIPITATION...SO ALL RAIN IS EXPECTED THROUGHOUT THE AREA
MONDAY AFTERNOON AND NIGHT.
THE 12Z AND 00Z ECMWF HAVE BEEN A BIT FARTHER WEST WITH THE TRACK OF
THE UPPER LOW MONDAY NIGHT AND TUESDAY...WHICH BRINGS OUR SOUTHEAST
AREAS CLOSER TO THE COOLER AIR ALOFT. SURFACE TEMPERATURES SHOULD BE
WARM ENOUGH TO PREVENT ANY SNOW FROM REACHING THE GROUND ON
TUESDAY...BUT WILL HAVE TO WATCH THE PATH OF THE LOW CLOSELY IN THE
MEANTIME.
THE LAST OF THE DEFORMATION ZONE PRECIPITATION WILL LIFT NORTHEAST
OF THE AREA TUESDAY NIGHT. CERTAINLY CANNOT RULE OUT A CHANGE OVER
TO SNOW BEFORE IT ENDS. SURFACE TEMPERATES ONCE AGAIN SHOULD BE
ABOVE FREEZING...SO NO ACCUMULATION IS EXPECTED AT THIS TIME.
MUCH OF THE AREA WILL SEE FALLING OR NEARLY STEADY TEMPERATURES
THROUGH THE DAY TODAY. WILL DEFINITELY HAVE A TIGHT DIURNAL RANGE
THROUGH TUESDAY. WENT ON THE WARM SIDE OF COOLISH GUIDANCE FOR
TONIGHT AND MONDAY NIGHT...AND MAY NOT BE WARM ENOUGH. STAYED ON THE
COOL SIDE OF GUIDANCE FOR HIGHS MONDAY AND TUESDAY WITH PLENTY OF
CLOUDS AND PRECIPITATION EXPECTED...ALONG WITH NORTHWEST WINDS.
LOWER 40S FOR HIGHS WILL BE COMMON ACROSS MUCH OF THE AREA BOTH
DAYS.
THE 00Z GFS AND ECMWF SETTLE SURFACE HIGH PRESSURE OVER THE REGION
WEDNESDAY AND WEDNESDAY NIGHT...AND THEN BRING A RE-INFORCING SURGE
OF SURFACE HIGH PRESSURE THROUGH THE AREA THURSDAY NIGHT. THIS HIGH
IS OF TRUE CANADIAN ORIGIN...BUT IT WILL BE HIGHLY MODIFIED BY THE
TIME IT GETS HERE. A FEW LOCATIONS MAY SEE 50 FOR A HIGH ON
THURSDAY...BUT IT WILL BE WELL BACK DOWN INTO THE 40S FOR HIGHS ON
FRIDAY AND SATURDAY. WARM ADVECTION ON THE BACK SIDE OF THIS HIGH
MAY RESULT IN A WET END TO NEXT WEEKEND. OF COURSE THIS IS JUST
BEYOND THE CURRENT FORECAST PERIOD.
&&
.AVIATION...
EXPECT LOW END MVFR CIGS NEARING HIGH END IFR ALL SITES. MOST OF THE
RAIN SHOULD BE LIGHT AND CONTINUE TO DECREASE THROUGH THE DAY AND
POSSIBLY END AT KCGI AFTER 00Z AND POSSIBLY AT KPAH AFTER 6Z.
HOWEVER RAIN INTENSITY WILL PICK UP AFTER THE LAST LEG OF THE VALID
TAF AT ALL SITES. WINDS WILL BE NORTHWEST 10 TO 15 MPH THROUGH VALID
TIME. VSBY SHOULD BE VFR BUT COULD DIP INTO MVFR ESPECIALLY THIS
MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC......DRS
AVIATION....KH
Hazardous weather outlook, Nov 27, 4:22 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CST SUN NOV 27 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
422 AM CST SUN NOV 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE THAT THE RAIN WILL CHANGE OVER TO OR MIX WITH
SNOW ACROSS SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WEST
KENTUCKY TUESDAY AND TUESDAY NIGHT. AT THIS TIME...FORECAST
TEMPERATURES ARE TOO WARM FOR ANY ACCUMULATIONS. HOWEVER...A MINOR
WESTWARD SHIFT IN THE PATH OF THE UPPER STORM SYSTEM COULD LEAD TO
AN INCREASED SNOW POTENTIAL IN THESE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY WINTRY PRECIPITATION THEY ENCOUNTER
TUESDAY OR TUESDAY NIGHT.
DRS
Flood, Warrick
- When
- November 27, 11:00 AM CST to November 30, 11:59 PM CST
- Where
- Warrick County, 0.67 mi S of Newburgh to 2.15 mi SE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.940, -87.419
At the Newburgh river gage, the Ohio River rose above flood stage on the 27th. Minor flooding of low-lying fields and woodlands occurred.
Flood, Posey
- When
- November 28, 12:00 PM CST to November 30, 11:59 PM CST
- Where
- Posey County, 0.98 mi SSW of Mt Vernon to 1.15 mi S of Mt Vernon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.918, -87.909
At the Mount Vernon river gage, the Ohio River rose above flood stage on the 28th. Minor flooding of low-lying fields and woodlands occurred.
Flood, Pike
- When
- November 29, 7:15 PM EST to November 30, 11:59 PM EST
- Where
- Pike County, 0.89 mi NNW of Petersburg to 1.72 mi NNW of Petersburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.512, -87.286
At the Petersburg river gage, the White River rose above flood stage just before the end of the month. Very minor flooding of lowland fields occurred.
Flood, Gibson
- When
- November 30, 3:00 AM CST to 11:59 PM CST
- Where
- Gibson County, 1.75 mi NE of Hazleton to 1.28 mi NNW of Hazleton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.497, -87.506
At the Hazleton river gage, the White River rose above flood stage just before the end of the month. Very minor flooding of lowland fields occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Dense Fog in California, November 27 to 30, 2011$425,000 · 130 kt wind · 14 events
- High Wind in Montana, November 27, 20112 injured · 75 kt wind · 10 events
- Debris Flow and Flooding in Alabama, November 27 to 30, 2011$20,000 · 6 events
- Flooding in Tennessee, November 27 to 28, 2011$14,000 · 7 events
- High Surf in Hawaii, November 27 to 28, 20118 events
- High Wind in Washington, November 27, 2011$1,000 · 50 kt wind · 3 events
- Winter Storm in Alaska, November 27 to 28, 20113 events
- High Wind in Montana, November 27, 201166 kt wind · 1 event
- High Wind in Washington, November 27, 20111 event
- High Wind in Oregon, November 27, 20111 event
- Heavy Rain in Florida, November 27, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352221, 352223, 355428, 355427.